Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Hair Texture
Nov 30, 2011

OK..so... im an african american male and have had "not so good" hair.."nappy" hair so to speak..i remember when i was younger(19) i would put S-Curl in my hair to make it curly..and then ..22 used the wave grese and wave caps to make my hair wavy..well none of that stuff really worked..LOL..well ive been on Atripila for 2 years and i started to notice my hair getting straighter and straigher....now people telling me i got good hair? i can run my fingers through my hair or comb it in different directions and actually notice it..front back left right..i see the difference and ..i also notice my hair grows back faster. And if i let my hair grow out its so different than what im used too..so my question is ..is it the HIV or is it the Medication that's making my hair texture change?..o im 32 years old...im just curious because i know how my hair used to be and how it is now..has anyone else noticed this about themselves?

Response from Dr. Henry

You pose a good set of questions. As you might expect, detailed information about the impact of HIV and specific HIV regimens on hair characteristics is lacking so not much to refer to attempting to answer your questions. I have followed hundreds of African American HIV+ patients over the last several decades and havent observed any clear trends regarding hair characteristics (other than grayer and less hair as patients have gotten older). If any reader knows of a reference or has personal experience they would like to share please post. KH



Previous
Vasculitis and Hiv
Next
alpha lipoic acid, interaction with Efavirenz + Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement